MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/30/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: did the needle fall into the patient? no.If so, was the needle piece(s) retrieved during the same procedure? yes, only for one needle.Were x-rays taken to locate the needle piece(s)? yes, in operating room.What measures were implemented to retrieve the broken piece? x- rays.Was there any additional tissue damage resulting from the search for the needle piece? no.Does a fragment of the needle remain in the patient¿s tissue? no, from what can be seen from the x-ray results.If so, is there any plan in place to remove the needle piece in the future? no.If so, could you please provide the scheduled date for the removal? no.In which tissue structure was the broken needle located? no, the needle tip was found on the surgical forceps.What is the surgeon¿s opinion of the potential consequences for the patient? in the post-operative period, the patient had cellulitis in the axillary cavity treated with antibiotic therapy and a seroma in the quadrant, not necessarily attributable to the event, as they are very frequent.Could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Product available and will be shipped to jnj in the upcoming days.Please provide the source or name of person providing answers to follow-up questions: (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a quadrantectomy and axillary sentinel lymph node procedure for breast cancer on (b)(6) 2026 and suture was used.During the quadrantectomy and axillary sentinel lymph node procedure for breast cancer: the closure of the quadrantectomy was performed.At the time of suturing the axillary wound, it was noticed that the suture needle was missing its free tip.The fragment was immediately found on the forceps in use at that moment and measured about 4 mm.During the final count of needles used throughout the procedure, it was noted that a second needle had the same issue: missing tip.The patient then underwent an intraoperative x-ray which did not show the presence of any foreign body.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/22/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24727573
Report Number2210968-2026-03251
Device Sequence Number18452183
Product Code GAM
UDI-Device Identifier10705031038738
UDI-Public(01)10705031038738(17)310228(10)XKBCJBH0
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ316H
Device Lot NumberXKBCJBH0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/03/2026
04/28/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/22/2026
05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown